Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Remeron and Zoloft for MDD, my 13 yo daughter laurah952

Posted by europerep on June 23, 2013, at 17:19:56

In reply to Re: Remeron and Zoloft for MDD, my 13 yo daughter europerep, posted by laurah952 on June 23, 2013, at 10:38:24

> Hello,
>
> I looked for my reply and found only the header - must have checked "no message"? Not sure that makes sense.
>
> Anyway, thank you very much for your reply. I believe my daughter is going from normal happy to depressed all throughout the day. I've only observed over-the-top "moods" as it pertains to her recklessness. She engaged in activity that, with a little imbalance, would have ended her life. When asked about this, she replied, "If I live, cool - if I die, cool" Totally broke my heart, so I'm working on informing myself of her condition, considering bipolar II, (which I was recently diagnosed with myself), and trying to get direct answers to my questions from her Adolescent Psychiatrist - that's been difficult. The doc says she may be bipolar, but isn't sure yet. How long would a diagnosis take? She's seen her 3 times, and has her therapists reports, along w/ reports from all the docs at the inpatient hospital.
>
> I asked for a mood stabilizer for her (instead of the anti-psychotic, Seroquel, which I know has an off-label use for bipolar) along with the Zoloft 100mg, but she decided on Remeron. I can't get a straight answer from the doc as to why not a new mood stabilizer - she tends to go off on a tangent. I'm sure she has her reasons - one of which was stated that she had the worst depression/suicidal ideation she'd ever seen. Terrifying right there...
>
> I do suspect bi-polar, so maybe we should stick w/ the Seroquel? The doc said to do what I wanted as it refers to Remeron vs. Seroquel. (is that a red flag that I need a new doc? - there are no others in my plan for adolescents)
>
> Taylor needs sleep she can wake from more easily, and something so her moods don't drop/dip, etc... along with an antidepressant.
>
> I'm so confused...
>
> I'm in NY, and have insurance...
>
> Thanks for any light you may be able to shed on this! I just really appreciate it
>
> Laura

Hey there,

yeah, it happens regularly that people tick the "no message" box instead of the "add name of previous poster" one. I kind of suspected that when I saw your (nm) post ;-)...

First of all, I would like to suggest that you don't pay attention to the replies above this one made by the member Lou Pilder. To put it briefly, in my opinion he is very very ill, probably doesn't get any treatment, and should have been banned from this board a long time ago. If you want to learn more, scroll down to the bottom of the page and click on the "Administration" board. (But to be honest, I'd say you better do not, because it is extremely confusing. I have given up on following this endless drama a long time ago.)

Then, looking into a diagnosis of some form of bipolar disorder sounds reasonable, especially if you are dealing with it yourself as well. A final, definite diagnosis might actually take some time, but a first, preliminary diagnosis could be made rather quickly, with the help of questionnaires to investigate whether there have been prior hypomanic or manic episodes, etc. This is how this usually works. I was also gonna suggest in-patient treatment for your daughter, but from your text I gather that she has already had that? What happened during that treatment, and did she benefit from it? And what was her diagnosis upon discharge?

When your daughter switches drugs, for example from quetiapine (Seroquel) to mirtazapine (Remeron), I think it's very important that you keep a good eye on her symptoms, and especially if anything suggests that she is getting hypomanic or hypomanic. Potent antidepressants (and combinations thereof) can induce manic episodes, even if it happens rather rarely, so it'd be important to keep that in mind.

I would suggest to deal with this step by step, and the first step should probably be finding the right doctor (or team of doctor and psychotherapist), and getting a good diagnosis. There are good psychiatric institutions in NY as far as I know, for example the Mount Sinai School of Medicine in NYC, and probably others as well. But I have no idea whether they do out-patient treatments and so on, but it may be worth checking that out.

And, referring to your question, I do think that the fact that the current doctor said it's up to you whether you go with Seroquel or Remeron is kind of strange. As I said, they are two very different drugs, so I don't really get that. And Remeron does have a reputation of being very sedating, so if Taylor (that's her name right?) already has problems with sleepiness (that are not caused by the Seroquel), giving her Remeron may not be ideal. But it would be important for you to talk to the doctor and ask her about that, I don't want to evaluate her work, all the more via the internet...

That's all I can think of right now, and it's already late over here so I need to go to bed :)... I hope I'm helping you somewhat, and don't hesitate to ask more questions (to me or the others)... bye!

ER

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:europerep thread:1045685
URL: http://www.dr-bob.org/babble/20130617/msgs/1045740.html